The retina reattachment surgery lasted somewhere around four hours. I’m not sure exactly how long as I was completely unconscious, and can’t really see clocks, watches, or my cell phone display well enough to ever really know what time it is anyway. Four hours is a longer session for the procedure. The results may be disappointing to undetermined in final analysis, but I do know that this doctor tried his best.
I left the hospital with the eye bandaged and covered by a plastic shield. The shield was more than an eyepatch; the hard plastic would ensure that the eye wouldn’t squish on itself in my sleep. I was specifically told to sleep on the left side. I assume that would allow better drainage of blood.
They sent mer home with a course of four eye drops, a combination of antibiotics and a steroid and other goodies. I can’t see the bottles well enough to know what they are. The doctor dropped one of them the following week, but added another to reduce the increased pressure in the eye, a condition caused by the drops.
I do remember what one of the four drops I am, still taking is: prednisone. ‘Ve most definitely been feeling the side effects of that one. These include increased irritability (like most people can tell from my normal levels;) worsening of my insomnia (like most people can tell from my normal levels;) and increased mood changes, mental disturbances and other nervous ticks (like most people can tell from my normal levels.) The prednisone has also hit mer with excess stomach acid bad enough to lead to vomiting, elevated blood pressure, and is the med responsible for the heightened eye pressure in the eye getting the drops. I am happy to report with a sound knock on wood that I have had no bleeding or bruising issues and have not developed irregular periods. That last one would be pretty freaky.
These side effects have added to the stresses of needing to cope with (hopefully temporarily) further reduced vision and the bad foot and the need to accept that I will probably never be "whole" again. I’m working on that, but ask for patience from those who must deal with me while I may seem a bit (more) off.